Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 17, NWS Tulsa, OK

March 10, 2018Cherokee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 10, 2018, 7:57 PM CST for Cherokee County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2018, 7:57 PM CST (01:57 UTC)
Expired
Mar 10, 2018, 8:30 PM CST
In force
33 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 3:43 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

053 
WUUS54 KTSA 110157
SVRTSA
OKC021-110230-
/O.NEW.KTSA.SV.W.0017.180311T0157Z-180311T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
757 PM CST SAT MAR 10 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Cherokee County in east central Oklahoma...

* Until 830 PM CST

* At 757 PM CST, a severe thunderstorm was located 7 miles south of
  Tahlequah, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Tahlequah...                      Cookson...
  Cherokee Landing State Park...    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3587 9481 3574 9481 3565 9485 3580 9512
      3591 9501
TIME...MOT...LOC 0157Z 295DEG 22KT 3582 9501 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
255 
WWUS54 KTSA 110214
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
814 PM CST SAT MAR 10 2018

OKC021-110230-
/O.CON.KTSA.SV.W.0017.000000T0000Z-180311T0230Z/
Cherokee OK-
814 PM CST SAT MAR 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR SOUTHEASTERN CHEROKEE COUNTY...

At 814 PM CST, a severe thunderstorm was located over Cherokee
Landing State Park, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Tahlequah...                      Cookson...
Cherokee Landing State Park...    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3587 9481 3574 9481 3565 9485 3580 9512
      3591 9501
TIME...MOT...LOC 0214Z 295DEG 22KT 3577 9489 

HAIL...1.00IN
WIND...60MPH
 
$$
335 
WWUS54 KTSA 110223
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
823 PM CST SAT MAR 10 2018

OKC021-110233-
/O.EXP.KTSA.SV.W.0017.000000T0000Z-180311T0230Z/
Cherokee OK-
823 PM CST SAT MAR 10 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE COUNTY
WILL EXPIRE AT 830 PM CST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 1000 PM CST for
east central Oklahoma.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.

LAT...LON 3587 9481 3574 9481 3565 9485 3580 9512
      3591 9501
TIME...MOT...LOC 0223Z 295DEG 22KT 3575 9484 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 5:38 PM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Mar 10, 5:38 PM CST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
538 PM CST Sat Mar 10 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing storm over west central AR likely mark the convective peak
prior the frontal passage and forecasts will temper back the
thunder mention later this evening. Brief period of MVFR ceilings
possible prior the front mainly for SE OK into W AR, otherwise VFR
ceilings with an increase in winds behind the front.

&&

.PREV DISCUSSION... /Issued 324 PM CST Sat Mar 10 2018/

DISCUSSION...
A narrow differential heating zone along with a diffuse surface
boundary has yielded scattered showers and thunderstorms across
parts of eastern OK over the past 1-2 hours. This activity has
gradually increased in coverage/intensity recently, along with a
report of small hail. Hi-res models trends suggests that the
boundary will remain activity well into the evening, with clusters
of storms eventually peeling into western AR. Instability along
with bulk shear values around 50-60kt are supportive of large hail
and some strong wind gusts. Will also need to monitor an isolated
heavy rain threat, with some training of cells likely into the
evening. The storm threat will shift southeast later tonight as
the upper wave and cold front pushes into the region.

The cold front will clear the area late tonight, with a breezy and
chilly Sunday on tap. Surface ridging conditions will persist
through around mid-week, with seasonally cool weather prevailing.
Strong height rises along with low-level return flow will result
in an impressive warmup late week, with highs well into the 70s
(if not 80s) by Friday and going into the weekend. Will also see
showers/thunderstorms return to the forecast as the upper flow
becomes more active.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   40  55  31  54 /  30   0   0   0
FSM   46  59  34  54 /  80  10   0   0
MLC   45  59  33  54 /  40  10   0   0
BVO   36  54  28  52 /  20   0   0   0
FYV   41  50  29  50 /  50  20   0   0
BYV   40  49  30  50 /  50  30   0   0
MKO   41  56  33  53 /  70  10   0   0
MIO   39  51  30  51 /  20  10   0   0
F10   43  56  33  54 /  50  10   0   0
HHW   51  62  36  55 /  20  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....07
Hazardous weather outlook, Mar 10, 4:52 PM CST, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CST Sat Mar 10 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CST Sat Mar 10 2018

...SLIGHT RISK OF SEVERE STORMS SOME AREAS LATE AFTERNOON AND EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late Afternoon and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Far eastern Oklahoma and west central Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Far eastern Oklahoma and west central Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Far eastern Oklahoma and west central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered strong to severe thunderstorms will continue into the
evening hours across portions of far eastern Oklahoma and west
central Arkansas. Large hail and damaging winds will be the main
threat, although there is a very low tornado threat for any storms
that develop along any weak surface boundaries in the area.

The severe weather threat should diminish by late evening, with much
of the thunderstorm activity east of the area by midnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Very High Fire Weather Potential...High Wind Potential.
MONDAY THROUGH WEDNESDAY...No Hazards.
THURSDAY AND FRIDAY...Very High Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...
Gusty northwest winds and much drier air are expected to move into
the region Sunday behind a strong cold front, with gusts up to 30
mph possible across eastern Oklahoma. The gusty winds and drier
air will raise fire weather concerns.

In the wake of cool high pressure that will be in place through
the middle of next week, strong south winds and warmer temperatures
will lead to elevated fire weather conditions to close out the
upcoming work week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 10, 6:49 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
649 PM CST SAT MAR 10 2018

OKZ061-067-110115-
Rogers OK-Wagoner OK-
649 PM CST SAT MAR 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS AND
NORTHWESTERN WAGONER COUNTIES UNTIL 715 PM CST...

At 649 PM CST, a strong thunderstorm was located near Oneta, moving
east at 25 mph.

Dime to penny size hail and winds in excess of 40 mph will be
possible with this storm.

Locations in or near the path include...
Broken Arrow...                   Coweta...
Inola...                          Oneta...

A severe thunderstorm watch remains in effect until 1000 PM CST for
northeastern Oklahoma.

LAT...LON 3613 9544 3594 9545 3601 9576 3611 9576
TIME...MOT...LOC 0049Z 276DEG 24KT 3606 9570
Special weather statement, Mar 10, 6:50 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
650 PM CST SAT MAR 10 2018

OKZ067-068-110115-
Cherokee OK-Wagoner OK-
650 PM CST SAT MAR 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WAGONER AND
NORTHWESTERN CHEROKEE COUNTIES UNTIL 715 PM CST...

At 650 PM CST, a strong thunderstorm was located over Wagoner, moving
east at 30 mph.

Dime to penny size hail and winds in excess of 40 mph will be
possible with this storm.

Locations in or near the path include...
Wagoner...                        Hulbert...
Sequoyah State Park...

A severe thunderstorm watch remains in effect until 1000 PM CST for
northeastern and east central Oklahoma.

LAT...LON 3595 9545 3602 9544 3606 9514 3585 9514
TIME...MOT...LOC 0050Z 276DEG 24KT 3598 9540
Local storm report, Mar 10, 7:05 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CST SAT MAR 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             WAGONER                 35.96N 95.37W
03/10/2018  E0.88 INCH       WAGONER            OK   PUBLIC

&&

AEJ
Special weather statement, Mar 10, 7:12 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
712 PM CST SAT MAR 10 2018

ARZ010-011-019-020-OKZ069-110145-
Madison AR-Washington AR-Franklin AR-Crawford AR-Adair OK-
712 PM CST SAT MAR 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...NORTHERN
FRANKLIN...NORTHERN CRAWFORD...SOUTHERN WASHINGTON AND CENTRAL ADAIR
COUNTIES UNTIL 745 PM CST...

At 711 PM CST, strong thunderstorms were located along a line
extending from 4 miles southeast of Eldon to 5 miles northeast of
Lake Fort Smith. Movement was east at 25 mph.

Dime to penny size hail and winds in excess of 40 mph will be
possible with these storms.

Locations in or near the path include...
Stilwell...                       Mountainburg...
Winslow...                        Chester...
Cass...                           Adair State Park...
Blackburn...                      Maryetta...
Baron...                          Devils Den State Park...
Lake Fort Smith...                Strickler...
Fern...                           Jethro...
Bidville...                       Locke...
Odell...                          Turners Bend...
Mount Gayler...                   Morrow...

This includes Interstate 49 between mile markers 32 and 47.

A severe thunderstorm watch remains in effect until 1000 PM CST for
northwestern and west central Arkansas...and northeastern and east
central Oklahoma.

LAT...LON 3555 9370 3571 9448 3580 9481 3590 9481
      3595 9479 3579 9370
TIME...MOT...LOC 0111Z 280DEG 22KT 3587 9481 3573 9408
Special weather statement, Mar 10, 7:27 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
727 PM CST SAT MAR 10 2018

OKZ060-067-068-110200-
Tulsa OK-Cherokee OK-Wagoner OK-
727 PM CST SAT MAR 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAGONER...WEST CENTRAL
CHEROKEE AND EAST CENTRAL TULSA COUNTIES UNTIL 800 PM CST...

At 727 PM CST, strong thunderstorms were located along a line
extending from near Broken Arrow to near Wagoner. Movement was east
at 30 mph.

Dime to penny size hail and winds in excess of 40 mph will be
possible with these storms.

Locations in or near the path include...
Broken Arrow...                   Wagoner...
Coweta...                         Okay...
Oneta...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.

&&

A severe thunderstorm watch remains in effect until 1000 PM CST for
northeastern and east central Oklahoma.

LAT...LON 3603 9518 3584 9527 3598 9579 3608 9581
TIME...MOT...LOC 0127Z 283DEG 28KT 3603 9577 3594 9538
Special weather statement, Mar 10, 7:42 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
742 PM CST SAT MAR 10 2018

ARZ010-011-019-020-OKZ069-110215-
Madison AR-Washington AR-Franklin AR-Crawford AR-Adair OK-
742 PM CST SAT MAR 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...NORTHERN
FRANKLIN...NORTHERN CRAWFORD...SOUTHERN WASHINGTON AND SOUTHEASTERN
ADAIR COUNTIES UNTIL 815 PM CST...

At 741 PM CST, strong thunderstorms were located along a line
extending from near Adair State Park to 6 miles east of Cass.
Movement was east at 25 mph.

Dime to nickel size hail and winds in excess of 40 mph will be
possible with these storms.

Locations in or near the path include...
Stilwell...                       Mountainburg...
Winslow...                        Chester...
Cass...                           Adair State Park...
Blackburn...                      Lee Creek...
Baron...                          Devils Den State Park...
Lake Fort Smith...                Strickler...
Fern...                           Jethro...
Bidville...                       Locke...
Odell...                          Turners Bend...
Mount Gayler...                   Morrow...

This includes Interstate 49 between mile markers 31 and 48.

A severe thunderstorm watch remains in effect until 1000 PM CST for
northwestern and west central Arkansas...and northeastern Oklahoma.

LAT...LON 3577 9370 3555 9370 3564 9427 3572 9466
      3593 9465 3579 9367 3577 9367
TIME...MOT...LOC 0141Z 278DEG 23KT 3584 9461 3570 9371

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 6:47 PM CSTSpecial Weather StatementTSAAdair, Cherokee28 min
Mar 10, 6:49 PM CSTSpecial Weather StatementTSAWagoner26 min
Mar 10, 6:50 PM CSTSpecial Weather StatementTSAWagoner25 min
Mar 10, 6:58 PM CSTSevere Thunderstorm WarningTSACherokee, Wagoner32 min
Mar 10, 7:12 PM CSTSpecial Weather StatementTSAAdair33 min
Mar 10, 7:25 PM CSTSevere Thunderstorm WarningTSACherokee35 min
Mar 10, 7:27 PM CSTSpecial Weather StatementTSAWagoner33 min
Mar 10, 7:42 PM CSTSpecial Weather StatementTSAAdair33 min
Mar 10, 7:44 PM CSTAreal Flood AdvisoryTSAAdair4 hr
Mar 10, 8:01 PM CSTSpecial Weather StatementTSAWagoner29 min
Mar 10, 8:23 PM CSTSpecial Weather StatementTSASequoyah37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.